Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 25, 2004, 6:12 PM PDT for Siskiyou County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 6:12 PM PDT (01:12 UTC)
- Expired
- Jul 25, 2004, 6:45 PM PDT
- In force
- 33 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 54 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 3067 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 260112 SVRMFR CAC093-260145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 611 PM PDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA * UNTIL 645 PM PDT * AT 607 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GREENVIEW...OR ABOUT 16 MILES SOUTHWEST OF YREKA...AND MOVING NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT JONES. LAT...LON 4169 12283 4151 12298 4145 12273 4167 12264 $$ DW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:30 PM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 25, 2:30 PM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT SUN JUL 25 2004 .DISCUSSION...ISOLATED THUNDERSTORMS ARE BREAKING OUT ACROSS THE EASTSIDE ZONES THIS AFTERNOON ABOUT AS ANTICIPATED. THESE WILL CONTINUE THROUGH SUNSET. THE RIDGE IS MOVING A LITTLE EAST OF OUR AREA TONIGHT AS A WEAK DISTURBANCE MOVES INLAND WELL TO THE NORTH. THE INCREASING WESTERLY FLOW SHOULD ADVECT THE MOISTURE OFF TO THE EAST RESULTING IN A MORE STABLE AIR MASS OVER OUR REGION MONDAY. ALTHOUGH THERE MAY BE A WEAK THREAT OF LATE DAY THUNDERSTORMS IN THE EXTREME SOUTHEAST PORTION OF OUR ZONES...HAVE CHOSEN TO STAY WITH THE CURRENT FORECAST OF NO THUNDERSTORMS MONDAY...JUST A LITTLE COOLER. TUESDAY THROUGH FRIDAY MODELS INDICATE A STABLE NORTHWEST FLOW ACROSS OUR AREA. MARINE CLOUDS WILL AFFECT THE COAST AND SOME PORTIONS OF DOUGLAS COUNTY OTHERWISE DRY AND MAINLY CLEAR CONDITIONS WILL PREVAIL WITH TEMPERATURES NEAR OR A LITTLE ABOVE NORMAL. HUMIDITIES WILL BE BELOW NORMAL...GOOD CONDITIONS FOR FURTHER DRYING OF THE FUELS. FOR NEXT WEEKEND...THE ENSEMBLES...ECMWF AND THE GFS ARE ALL IN AGREEMENT IN FORMING A LOW OFF THE NORTHERN CALIFORNIA COAST. THIS WILL PROVIDE MOISTURE AGAIN FOR A THREAT OF THUNDERSTORMS. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...SMALL CRAFT ADVISORY...FLORENCE TO OR/CA BORDER. CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT ST GEORGE. && GETTMAN
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.